Change search
Link to record
Permanent link

Direct link
BETA
Publications (10 of 12) Show all publications
Kruschwitz, J., Lind, M., Muntean, A., Richardson, O. & Wondmagegne, Y. (2019). Modelling, simulation and parameter identification of active pollution reduction with photocatalytic asphalt. Acta Polytechnica, 59(1), 51-58
Open this publication in new window or tab >>Modelling, simulation and parameter identification of active pollution reduction with photocatalytic asphalt
Show others...
2019 (English)In: Acta Polytechnica, ISSN 1210-2709, E-ISSN 1805-2363, Vol. 59, no 1, p. 51-58Article in journal (Refereed) Published
Abstract [en]

We develop and implement a numerical model to simulate the effect of photocatalytic asphalt on reducing the concentration of nitrogen monoxide (NO) due to the presence of heavy traffic in an urban environment. The contributions in this paper are threefold: we model and simulate the spread and breakdown of pollution in an urban environment, we provide a parameter estimation process that can be used to find missing parameters, and finally, we train and compare this simulation with different data sets. We analyse the results and provide an outlook on further research.

Place, publisher, year, edition, pages
Prague: Czech Technical University in Prague, 2019
Keywords
Pollution, environmental modelling, parameter identification, finite element simulation
National Category
Mathematics
Research subject
Mathematics
Identifiers
urn:nbn:se:kau:diva-70796 (URN)10.14311/AP.2019.59.0051 (DOI)000462321600006 ()
Available from: 2019-01-24 Created: 2019-01-24 Last updated: 2019-04-11Bibliographically approved
Lind, M. & Muntean, A. (2018). A Priori Feedback Estimates for Multiscale Reaction-Diffusion Systems. Numerical Functional Analysis and Optimization, 39(4), 413-437
Open this publication in new window or tab >>A Priori Feedback Estimates for Multiscale Reaction-Diffusion Systems
2018 (English)In: Numerical Functional Analysis and Optimization, ISSN 0163-0563, E-ISSN 1532-2467, Vol. 39, no 4, p. 413-437Article in journal (Refereed) Published
Abstract [en]

We study the approximation of a multiscale reaction–diusion system posed on both macroscopic and microscopic space scales. The coupling between the scales is done through micro– macro ux conditions. Our target system has a typical structure for reaction–diusion ow problems in media with distributed microstructures (also called, double porosity materials). Besides ensuring basic estimates for the convergence of two-scale semidiscrete Galerkin approximations, we provide a set of a priori feedback estimates and a local feedback error estimator that help in designing a distributed-high-errors strategy to allow for a computationally ecient zooming in and out from microscopic structures. The error control on the feedback estimates relies on two-scale-energy, regularity, and interpolation estimates as well as on a ne bookeeping of the sources responsible with the propagation of the (multiscale) approximation errors. The working technique based on a priori feedback estimates is in principle applicable to a large class of systems of PDEs with dual structure admitting strong solutions. A

Place, publisher, year, edition, pages
Taylor & Francis, 2018
Keywords
Feedback nite element method, Galerkin approximation, micro–macro coupling, multiscale reaction–diusion systems
National Category
Mathematics
Research subject
Mathematics
Identifiers
urn:nbn:se:kau:diva-62808 (URN)10.1080/01630563.2017.1369996 (DOI)
Available from: 2017-08-25 Created: 2017-08-25 Last updated: 2018-05-22Bibliographically approved
Lind, M., Muntean, A. & Richardson, O. (2018). Well-posedness and inverse Robin estimate for a multiscale elliptic/parabolic system. Applicable Analysis, 97(1), 89-106
Open this publication in new window or tab >>Well-posedness and inverse Robin estimate for a multiscale elliptic/parabolic system
2018 (English)In: Applicable Analysis, ISSN 0003-6811, E-ISSN 1563-504X, Vol. 97, no 1, p. 89-106Article in journal (Refereed) Published
Abstract [en]

We establish the well-posedness of a coupled micro–macro parabolic– elliptic system modeling the interplay between two pressures in a gas–liquid mixture close to equilibrium that is filling a porous media with distributed microstructures. Additionally, we prove a local stability estimate for the inverse micro–macro Robin problem, potentially useful in identifying quantitatively a micro–macro interfacial Robin transfer coefficient given microscopic measurements on accessible fixed interfaces. To tackle the solvability issue we use two-scale energy estimates and twoscale regularity/compactness arguments cast in the Schauder’s fixed point theorem. A number of auxiliary problems, regularity, and scaling arguments are used in ensuring the suitable Fréchet differentiability of the solution and the structure of the inverse stability estimate.

Place, publisher, year, edition, pages
Taylor & Francis, 2018
Keywords
Upscaled porous media, two-scale PDE, inverse micro–macro Robin problem
National Category
Mathematics
Research subject
Mathematics
Identifiers
urn:nbn:se:kau:diva-62809 (URN)10.1080/00036811.2017.1364366 (DOI)
Available from: 2017-08-25 Created: 2017-08-25 Last updated: 2018-06-12Bibliographically approved
Lind, M. & Petrushev, P. (2017). Nonlinear Nonnested Spline Approximation. Constructive approximation, 45(2), 143-191
Open this publication in new window or tab >>Nonlinear Nonnested Spline Approximation
2017 (English)In: Constructive approximation, ISSN 0176-4276, E-ISSN 1432-0940, Vol. 45, no 2, p. 143-191Article in journal (Refereed) Published
Abstract [en]

Nonlinear approximation from regular piecewise polynomials (splines) supported on rings in R2 is studied. By definition, a ring is a set in R2 obtained by subtracting a compact convex set with polygonal boundary from another such a set, but without creating uncontrollably narrow elongated subregions. Nested structure of the rings is not assumed; however, uniform boundedness of the eccentricities of the underlying convex sets is required. It is also assumed that the splines have maximum smoothness. Bernstein type inequalities for this sort of splines are proved that allow us to establish sharp inverse estimates in terms of Besov spaces.

Place, publisher, year, edition, pages
Springer, 2017
Keywords
Spline approximation, Multivariate approximation, Nonlinear approximation, Besov spaces, Jackson estimate, Bernstein estimate
National Category
Mathematics
Research subject
Mathematics
Identifiers
urn:nbn:se:kau:diva-47876 (URN)10.1007/s00365-016-9361-3 (DOI)000396036200001 ()
Available from: 2017-02-09 Created: 2017-02-09 Last updated: 2019-10-14Bibliographically approved
Barza, S. & Lind, M. (2015). A new variational characterization of Sobolev spaces. Journal of Geometric Analysis, 25(4), 2185-2195
Open this publication in new window or tab >>A new variational characterization of Sobolev spaces
2015 (English)In: Journal of Geometric Analysis, ISSN 1050-6926, E-ISSN 1559-002X, Vol. 25, no 4, p. 2185-2195Article in journal (Refereed) Published
Abstract [en]

We obtain a new variational characterization of the Sobolev space $W_p^1(\Omega)$ (where $\Omega\subseteq\R^n$ and $p>n$). This is a generalization of a classical result of F. Riesz. We also consider some related results.

Keywords
Sobolev spaces, differenntiable functions, pointwise Lipschitz continuity, Riesz-type p-variation
National Category
Mathematical Analysis
Research subject
Mathematics
Identifiers
urn:nbn:se:kau:diva-33265 (URN)10.1007/s12220-014-9508-z (DOI)000365472700003 ()
Available from: 2014-07-18 Created: 2014-07-18 Last updated: 2019-07-12Bibliographically approved
Lind, M. (2015). On functions of bounded Lambda-variation and integral smoothness. Forum mathematicum, 27(3), 1523-1538
Open this publication in new window or tab >>On functions of bounded Lambda-variation and integral smoothness
2015 (English)In: Forum mathematicum, ISSN 0933-7741, E-ISSN 1435-5337, Vol. 27, no 3, p. 1523-1538Article in journal (Refereed) Published
Abstract [en]

We obtain a necessary and sufficient condition for embeddings of integral Lipschitz classes Lip(alpha; p) into classes Lambda BV of functions of bounded Lambda- variation.

Place, publisher, year, edition, pages
Walter de Gruyter, 2015
Keywords
Generalized bounded variation, Lambda-variation, moduli of continuity, Lipschitz classes
National Category
Mathematics
Research subject
Mathematics
Identifiers
urn:nbn:se:kau:diva-41619 (URN)10.1515/forum-2012-0186 (DOI)000353660900011 ()
Note

Published online: 2013-04-16

Available from: 2016-04-11 Created: 2016-04-11 Last updated: 2019-07-12Bibliographically approved
Lind, M. (2014). Fubini-type properties of bivariate functions of bounded ρ-variation. Acta Scientarum Mathematicarum, 80(4), 467-475
Open this publication in new window or tab >>Fubini-type properties of bivariate functions of bounded ρ-variation
2014 (English)In: Acta Scientarum Mathematicarum, ISSN 0001-6969, Vol. 80, no 4, p. 467-475Article in journal (Refereed) Published
Abstract [en]

We investigate Fubini-type properties of the space of functions of bounded Hardy-Vitali-type p-variation. This leads us to consider mixed norm spaces of bivariate functions whose linear sections have bounded p-variation in the sense of Wiener

Keywords
Hardy-Vitali variation, p-variation, mixed norm spaces, embeddings
National Category
Mathematics Mathematical Analysis
Research subject
Mathematics
Identifiers
urn:nbn:se:kau:diva-31864 (URN)10.14232/actasm-012-363-z (DOI)
Available from: 2014-04-08 Created: 2014-04-08 Last updated: 2019-07-12Bibliographically approved
Lind, M. (2013). Estimates of the total p-variation of bivariate functions. Journal of Mathematical Analysis and Applications, 401, 218-231
Open this publication in new window or tab >>Estimates of the total p-variation of bivariate functions
2013 (English)In: Journal of Mathematical Analysis and Applications, ISSN 0022-247X, E-ISSN 1096-0813, Vol. 401, p. 218-231Article in journal (Refereed) Published
Abstract [en]

We obtain sharp estimates of the Hardy-Vitali type p-variation of a function of two variables in terms of its mixed modulus of continuity in Lp([0,1]2).

Keywords
Hardy-Vitali variation, p-variation, optimal constants, moduli of continuity
National Category
Mathematical Analysis
Research subject
Mathematics
Identifiers
urn:nbn:se:kau:diva-25965 (URN)10.1016/j.jmaa.2012.12.010 (DOI)000314739000022 ()
Available from: 2013-01-25 Created: 2013-01-25 Last updated: 2019-07-12Bibliographically approved
Lind, M. (2013). Functions of Generalized Bounded Variation. (Doctoral dissertation). Karlstad: Karlstads universitet
Open this publication in new window or tab >>Functions of Generalized Bounded Variation
2013 (English)Doctoral thesis, monograph (Other academic)
Abstract [en]

This thesis is devoted to the study of different generalizations of the classical conception of a function of bounded variation.

First, we study the functions of bounded p-variation introduced by Wiener in 1924. We obtain estimates of the total p-variation (1<p<∞) and other related functionals for a periodic function f in Lp([0,1]) in terms of its Lp-modulus of continuity ω(f;δ)p. These estimates are sharp for any rate of decay of ω(f;δ)p. Moreover, the constant coefficients in them depend on parameters in an optimal way.

Inspired by these results, we consider the relationship between the Riesz type generalized variation vp,α(f) (1<p<∞, 0≤α≤1-1/p) and the modulus of p-continuity  ω1-1/p(f;δ). These functionals generate scales of spaces that connect the space of functions of bounded p-variation and the Sobolev space Wp1. We prove sharp estimates of vp,α(f) in terms of ω1-1/p(f;δ).

In the same direction, we study relations between moduli of p-continuity and q-continuity for 1<p<q<. We prove an inequality that estimates ω1-1/p(f;δ) in terms of ω1-1/q(f;δ). The inequality is sharp for any order of decay of ω1-1/q(f;δ).

Next, we study another generalization of bounded variation: the so-called bounded Λ-variation, introduced by Waterman in 1972. We investigate relations between the space ΛBV of functions of bounded Λ-variation, and classes of functions defined via integral smoothness properties. In particular, we obtain the necessary and sufficient condition for the embedding of the class Lip(α;p) into ΛBV. This solves a problem of Wang (2009).

We consider also functions of two variables. Applying our one-dimensional result, we obtain sharp estimates of the Hardy-Vitali type p-variation of a bivariate function in terms of its mixed modulus of continuity in Lp([0,1]2). Further, we investigate Fubini-type properties of the space Hp(2) of functions of bounded Hardy-Vitali p-variation. This leads us to consider the symmetric mixed norm space Vp[Vp]sym of functions of bounded iterated p-variation. For p>1, we prove that Hp(2) is not embedded into Vp[Vp]sym, and that Vp[Vp]sym is not embedded into Hp(2). In other words, Fubini-type properties completely fail in the class of functions of bounded Hardy-Vitali type p-variation for p>1.

Abstract [en]

Baksidestext

The classical concept of the total variation of a function has been extended in several directions. Such extensions find many applications in different areas of mathematics. Consequently, the study of notions of generalized bounded variation forms an important direction in the field of mathematical analysis.

This thesis is devoted to the investigation of various properties of functions of generalized bounded variation.  In particular, we obtain the following results:

  • sharp relations between spaces of generalized bounded variation and spaces of functions  defined by integral smoothness conditions  (e.g., Sobolev and Besov spaces);
  • optimal properties of certain scales of function spaces of frac- tional smoothness generated by functionals of variational type;
  • sharp embeddings within  the scale of spaces of functions of bounded p-variation;
  • results concerning bivariate functions of bounded p-variation, in particular sharp estimates of total variation in terms of the mixed Lp-modulus of continuity, and Fubini-type properties.
Place, publisher, year, edition, pages
Karlstad: Karlstads universitet, 2013. p. 136
Series
Karlstad University Studies, ISSN 1403-8099 ; 2013:11
Keywords
bounded p-variation, generalized bounded variation, modulus of continuity, function spaces, embeddings
National Category
Mathematical Analysis
Research subject
Mathematics
Identifiers
urn:nbn:se:kau:diva-26342 (URN)978-91-7063-486-4 (ISBN)
Public defence
2013-05-17, 21A 342, Karlstads universitet, Karlstad, 14:00 (English)
Opponent
Supervisors
Available from: 2013-04-03 Created: 2013-02-13 Last updated: 2019-07-12Bibliographically approved
Lind, M. (2013). On fractional smoothness of functions related to p-variation. Mathematical Inequalities & Applications, 16(1), 21-39
Open this publication in new window or tab >>On fractional smoothness of functions related to p-variation
2013 (English)In: Mathematical Inequalities & Applications, ISSN 1331-4343, E-ISSN 1848-9966, Vol. 16, no 1, p. 21-39Article in journal (Refereed) Published
Abstract [en]

This paper is concerned with the study of two functionals of variational type - the Riesz type generalized variation v_{p,\alpha}(f) (1<p<\infty, 0\le\alpha\le1-1/p) and the moduli of p-continuity \omega_{1-1/p}(f;d). These functionals generate scales of spaces connecting the class of functions of bounded p-variation and the Sobolev space W_p^1. Some limiting relations in these scales are proved. Sharp estimates of v_{p,\alpha}(f) in terms of \omega_{1-1/p}(f;d) are obtained.

Place, publisher, year, edition, pages
Zagreb: Element d.o.o. publishing house, 2013
Keywords
functions of bounded p-variation, generalized variations, optimal constants, function spaces
National Category
Mathematical Analysis
Research subject
Mathematics
Identifiers
urn:nbn:se:kau:diva-15100 (URN)10.7153/mia-16-02 (DOI)000317599800002 ()
Available from: 2012-10-05 Created: 2012-10-05 Last updated: 2019-07-12Bibliographically approved
Organisations
Identifiers
ORCID iD: ORCID iD iconorcid.org/0000-0002-1752-1211

Search in DiVA

Show all publications